MAUDE Adverse Event Report: Abbott Medical Current¿ PFA Generator; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

Abbott Medical Current¿ PFA Generator; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Model Number PFA-GEN-01
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
This report is to advise of thermal damage identified during device evaluation.During a pulsed field ablation atrial fibrillation procedure, a loud bang was heard from the current pfa generator, and a pfa generator hardware error appeared on the screen.It was noted that mapping of atrial tachycardia in the left atrium had begun, and the capacitors were charged and ready for pfa delivery, but no pfa was delivered when the loud bang occurred.
 
Additional Manufacturer Narrative
One current pfa generator (sn: (b)(6) was received for evaluation.Based on the investigation and information provided to abbott, the root cause of this issue was determined to be thermal damage to the pinnacle bfc pca and pinnacle bridge board.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.No non-conformances associated with the reported event were identified.

Brand Name
Current¿ PFA Generator
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
Abbott Medical
one st. jude medical drive
st. paul MN 55117
Manufacturer (Section G)
Abbott Medical
one st. jude medical drive
st. paul MN 55117
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50817779
Report Number2184149-2026-00242
Device Sequence Number16122448
Product Code QZI
UDI-Device Identifier05415067051516
UDI-Public(01)05415067051516(10)11258950
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P250022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFA-GEN-01
Device Catalogue NumberPFA-GEN-01
Device Lot Number11258950
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/27/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown